Curious to know how lithium has worked (or not) for severe depression and bipolar disorder. thanks
I was put on lithium years ago by my pcp. when I found a psychiatrist he said to me, would you rather be depressed and alive or take lithium and ruin your liver? I had no choice to come off it. But, it might be different now and for different people .Best can remember is it worked pretty quick and I was disheartend when I had to change again. So, I guess the best thing is probably talk to your doctor about your concerns and watch for any bad changes in your body and mind. Keep on your lab appointments. Sometimes we have to be an advocate for ourself. Pity but it is the truth. I am sorry if I give too much advice, it's hard to quit being a nurse when you have spent your life taking care of people. So, always listen to the doctor.
@A MyDepressionTeam Member Tony - I've been on lithium for years. The side effects I experience are hands shaking and dry mouth. I've also been on Depakote for awhile. Anyways the lithium is fine except for the side effects. I'm on it for bipolar disorder. I take propranol for the hands shaking. Oh so you have to get a lithium "level" before you start I believe and once on it every 6 months or so. Not sure what happens if your level is high or low. Guess the amount of dose could be changed. If you have any questions about the lithium or being bipolar just let me know. Have been diagnosed for 25 years.
We never share your personal information with anyone.